Bad Trip on Spice
Spice, commonly referred to as "synthetic
," is an unregulated substance that is subject to side effects that can be unpredictable and deadly. First-time users, as well as those who have had long time experience, suddenly find their next trip to be their worst nightmare. A "good" trip on spice includes a feeling of floating and hallucinations.
What a Bad Spice Trip Feels Like
For most, a bad trip includes racing pulse and heart rate. Their heart rate is increased to a dangerous level. They might experience dry mouth and throat constriction and cannot get enough water. Many cannot keep water down. Persistent nausea ensues, increasing symptoms of dry mouth. The throat may begin to close, making breathing more difficult and increasing panic symptoms. Their lips turn blue or purple and all color disappears from the face, increasing a “deathlike” pallor. These are serious symptoms and need medical attention.
Users lose their sense of time and place, along with who is with them during the trip. One phenomenon often reported is superhuman strength. A user's physical body becomes infused with power. This is similar to the effects of PCP, a drug that made it difficult to subdue the user. Workers in emergency services and police report that users high on spice have been difficult to restrain, even when the responders are doing what is necessary to save their lives. They become strong beyond human capabilities in fighting off everyone who approaches them, even friends and family members. This intense strength combined with psychotic behavior can be very dangerous to anyone around a spice user. This makes it difficult for medical personnel to assist, even in life threatening situations. Restraining the user may take precious time that is needed to save their life.
Psychotic symptoms include intense terror and paranoia, usually that everyone is trying to kill them. Thoughts of death or dying are common side effects of a bad spice trip. Bad trips on K2 can lead to permanent psychosis. Many report memory loss after a bad spice trip. They have reported “tripping” for much longer than normal, with extensive color hallucinations that occur when they attempt to move from a seated position.
There is no dose or type of spice that can be assumed to be safe, because there is no formula or method of making this drug. Its appeal is mostly due to its availability over the counter and without regulation. The origin and contents of spice change frequently. Many names are given for different types of spice, but consistently produced spice is non-existent. As ingredients become controlled, new ingredients are used. This makes bad trips more likely, because the usual three or four hits may lead to a bad trip or not, depending on the spice itself. Seek medical attention if you or someone you know is experiencing a bad trip on spice.